Alert archive / Arkansas / Special Weather Statements in 2018

Special Weather Statement, NWS Shreveport, LA

March 19, 2018Howard County, Arkansas

NWS Shreveport, LA issued this special weather statement at Mar 19, 2018, 1:21 AM CDT for Howard County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2018, 1:21 AM CDT (06:21 UTC)
Expired
Mar 19, 2018, 1:45 AM CDT
In force
24 min
Issued by
NWS Shreveport, LA

County Howard County, AR

The radar

The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS84 KSHV 190621
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
121 AM CDT MON MAR 19 2018
 
ARZ051-190645-
Howard AR-
121 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWARD COUNTY UNTIL
145 AM CDT...

At 121 AM CDT, Doppler radar was tracking a strong thunderstorm over
Umpire, moving northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Umpire and Athens. 

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3416 9396 3429 9415 3435 9410
TIME...MOT...LOC 0621Z 217DEG 27KT 3430 9401 

$$

09

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 19, 12:36 AM CDT, 45 minutes earlier.

Area forecast discussion, Mar 19, 12:36 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1236 AM CDT Mon Mar 19 2018

.AVIATION...
For the 19/06Z TAF period, VFR conditions observed at all terminals
to begin this period as convection has ended across our southern
sections. MVFR/IFR cigs will gradually fill back in over the area
through daybreak Monday morning with some patchy fog also possible
with improving conditions by mid to late morning with skies slowly
clearing through midday. Very isolated showers may accompany a
pre-frontal trough during the morning hours with winds shifting
westerly and speeds increasing to around 15-20 kts with higher
gusts nearing 25-30 kts. Winds will shift further to the NW with
the cold frontal passage late in the TAF period with speeds only
dropping off slightly through the end of the period.

/19/

&&

&&

.PREV DISCUSSION... /issued 1211 AM CDT Mon Mar 19 2018/

UPDATE...
Cancelled severe thunderstorm watch number 12, updated the rain
chances for remainder of tonight and into Monday.

DISCUSSION...
Showers and thunderstorms have moved out of the Four State Region
and have lowered the chance of rain. Increased the rain chances
for Monday from the Northwest to Southeast during the day. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  48  65  43  71 /  10  10   0   0
MLU  50  64  42  67 /  10  20   0   0
DEQ  43  62  37  68 /  20  10   0   0
TXK  47  63  40  67 /  10  10   0   0
ELD  45  63  39  67 /  20  20   0   0
TYR  46  66  42  72 /  10   0   0   0
GGG  47  65  42  71 /  10   0   0   0
LFK  47  70  44  75 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/06
Hazardous weather outlook, Mar 18, 3:36 PM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
336 PM CDT Sun Mar 18 2018

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-191200-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
336 PM CDT Sun Mar 18 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms, some strong to severe in
intensity, will be possible this evening into the overnight hours
near and south of a weak frontal boundary that extends just south
of the Red River of Northeast Texas into portions of Northern
Louisiana. These storms will develop across a strongly sheared
and moderately unstable air mass ahead of an upper level trough,
with some of these storms possibly becoming severe, producing
large hail, damaging winds, and possibly an isolated tornado. The
severe weather threat should diminish late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, skywarn networks, and amateur
radio operators, may be needed this evening into the overnight
hours with the threat of severe weather.

ARZ050-051-059>061-OKZ077-191200-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
336 PM CDT Sun Mar 18 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

Scattered strong storms will be possible this evening into the
overnight hours. The greatest severe weather threat appears to be
south of the Middle Red River Valley of Southeast Oklahoma and
Southwest Arkansas at this time. However, some of these storms
could produce strong wind gusts and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be necessary tonight.

13

In the hours before

Special weather statement, Mar 18, 7:53 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
753 PM CDT SUN MAR 18 2018

TXZ152-153-166-190145-
Nacogdoches TX-San Augustine TX-Shelby TX-
753 PM CDT SUN MAR 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES...
SOUTHWESTERN SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 845
PM CDT...

At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melrose, or near Nacogdoches, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Nacogdoches, Melrose, Martinsville, Appleby, Arcadia, Jericho and
Stockman.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
eastern Texas.

LAT...LON 3148 9479 3161 9482 3186 9432 3160 9415
TIME...MOT...LOC 0052Z 240DEG 21KT 3158 9457

13
Local storm report, Mar 18, 11:29 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             7 S PLEASANT HILL       31.72N 93.51W
03/18/2018  E1.25 INCH       SABINE             LA   PUBLIC

            PUBLIC REPORT OF HAIL IN THE BELMONT
            COMMUNITY VIA KSLA-TV WEATHER FACEBOOK PAGE.

&&

20
Local storm report, Mar 18, 11:31 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             6 WNW ROBELINE          31.74N 93.39W
03/18/2018  E1.00 INCH       NATCHITOCHES       LA   PUBLIC

            PUBLIC REPORT OF HAIL VIA KSLA-TV
            METEOROLOGIST IN THE MARTHAVILLE COMMUNITY.

&&

20
Local storm report, Mar 18, 11:42 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             LOGANSPORT              31.97N 93.99W
03/18/2018  E1.00 INCH       DE SOTO            LA   PUBLIC

            PUBLIC REPORTS HAIL VIA KSLA-TV WEATHER
            FACEBOOK PAGE.

&&

20
Special weather statement, Mar 19, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
121 AM CDT MON MAR 19 2018

ARZ051-190645-
Howard AR-
121 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWARD COUNTY UNTIL
145 AM CDT...

At 121 AM CDT, Doppler radar was tracking a strong thunderstorm over
Umpire, moving northeast at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Umpire and Athens.

LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
      3416 9396 3429 9415 3435 9410
TIME...MOT...LOC 0621Z 217DEG 27KT 3430 9401

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:53 PM CDTSpecial Weather StatementSHVNacogdoches52 min
Mar 18, 8:01 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine, Shelby59 min
Mar 18, 8:28 PM CDTTornado WarningSHVSan Augustine, Shelby18 min
Mar 18, 8:37 PM CDTTornado WarningSHVSan Augustine, Shelby26 min
Mar 18, 8:44 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby46 min
Mar 18, 8:44 PM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine61 min
Mar 18, 9:22 PM CDTSevere Thunderstorm WarningSHVSabine15 min
Mar 19, 4:30 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more15 hr
Mar 18, 8:39 PM CDTSevere Thunderstorm WarningSHVSabine66 min
Mar 18, 8:49 PM CDTTornado WarningSHVDe Soto, Natchitoches, Sabine41 min
Mar 18, 9:08 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Red River, Sabine33 min
Mar 18, 9:21 PM CDTTornado WarningSHVNatchitoches, Sabine19 min
Mar 18, 10:11 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn49 min
Mar 19, 4:05 AM CDTSpecial Weather StatementSHVHoward, Sevier40 min

Nearby

Special Weather Statements in Arkansas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.